MAUDE Adverse Event Report: STRYKER GMBH CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 50485200
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded by the customer.
 
Event or Problem Description
As reported: "hoffman compact mri was used on the first metatarsal foot at the primary surgery (b)(6) 2024.The rod was extended to the tibia and fixed.On (b)(6) 2024, the rod was broken near the middle due to the patient's fall.The rod is scheduled to be replaced with a new one on (b)(6) 2024 at the hospital ward.".
 
Event or Problem Description
As reported: "hoffman compact mri was used on the first metatarsal foot at the primary surgery on (b)(6) 2024.The rod was extended to the tibia and fixed.On 3/8/2024, the rod was broken near the middle due to the patient's fall.The rod is scheduled to be replaced with a new one on (b)(6) 2024 at the hospital ward.".
 
Additional Manufacturer Narrative
Corrections: please refer to h6 results and conclusion codes.The complaint couldn't be confirmed, since the device was not returned for evaluation and no other evidences were provided.It got reported that the patient fall post-operative and that the part broke for that reason, the part got discarded.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on the received information, the root cause was attributed to a patient factors issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19039511
Report Number0008031020-2024-00147
Device Sequence Number8482456
Product Code KTT
UDI-Device Identifier04546540492913
UDI-Public04546540492913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number50485200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale